Vicodin Overdose Help

Vicodin Overdose Help

Vicodin is the brand name of a narcotic analgesic – a pain reliever – that contains a combination of hydrocodone and acetaminophen. Vicodin and other medicines that combine narcotic pain relievers with acetaminophen have been controversial as of late. In 2009, a U.S. Food and Drug Administration (FDA) advisory panel recommended the removal of Vicodin from the market. Acetaminophen is linked to around 400 deaths and 40,000 hospitalizations every year. It is important to note that these concerns apply to legitimate as well as recreational use. In either case, tolerance and dependence can lead to overdose.

Side Effects of Vicodin Use

If you or a loved one is addicted to Vicodin, you should get help. In the meantime, however, your safety could depend on your knowledge of the signs of overdose. While some of the signs of overdose will be amplified versions of the regular side effects, others will differ. Side effects of Vicodin use include the following:

  • Upset stomach
  • Nausea
  • Dizziness
  • Light headedness
  • Seizures
  • Clammy skin
  • Paranoia
  • Hallucinations
  • Severe weakness
  • Hyperventilation
  • Fatigue
  • Constipation
  • Sweating

Symptoms of Vicodin Overdose

Knowing the signs of Vicodin overdose could save a loved one’s life or your own. If you experience any of these signs you must seek emergency medical attention immediately. While many users may feel ashamed of their addiction, there is no shame in getting help — particularly when you are in immediate danger. Initial signs of Vicodin overdose can include the following:

  • Loss of appetite
  • Nausea
  • Vomiting
  • Stomach pain
  • Sweating
  • Confusion or weakness

More extreme signs indicate a serious overdose and, again, are cause to contact emergency medical help. These signs may include the following:

  • Extreme drowsiness
  • Pinpoint pupils
  • Cold and clammy skin
  • Muscle weakness
  • Fainting
  • Weak pulse
  • Slow heart rate
  • Coma
  • Blue lips
  • Shallow breathing
  • No breathing

Treatment for Vicodin Overdose

In the case of a Vicodin overdose, treatment usually includes pumping the stomach or inducing vomiting. Another common treatment is the use of charcoal. These methods keep the body from absorbing more of the drug while medical professionals manage emerging overdose symptoms.

Get Help for Vicodin Addiction

If you believe you might be experiencing a Vicodin overdose, it is important that you seek emergency medical attention. If you have become addicted to Vicodin and want to get clean and eliminate the risk of an overdose completely, call us. Our toll-free helpline is available 24 hours a day and a helpful counselor would love to assist you in finding the treatment plan that is right for you. Call now and start recovering today.